Why has my INR dropped?

Hi I was diagnosed with PE on both lungs in January this year and I've been on warfarin ever since, INR has been quite stable up until Sunday just gone, started getting chest pains and heavy arms etc, my INR has dropped to 1.7 does anybody have any useful tips to how I can keep it between 2-3 and any ideas why it would have dropped, as I'm still on warfain.

Many thanks jo

5 Replies

oldestnewest
  • Hi Strawbs74. There are a number of things which can affect our INR apart from our Warfarin dose. Most common is a bit more alcohol than usual, eating more vitamin K bearing food than usual (often green vegetables) and some other medications including over the counter pain relief. Cranberry juice can also affect it. 1.7 is not alarmingly out of range for a planned range of 2 to 3 but it would be good to get it back up so if you recognise any of the above it may explain it or maybe a slightly higher Warfarin dose for a day or two will correct it. You should only change your dose of Warfarin under the guidance of your medical overseer and contact them anyway if you are worried. All the best with it and let us know how you get on won't you.

  • In view of chest pain and heavy arms you should consult your Doctor as these symptoms may be unrelated to Warfarin. JD

  • Absolutely endorse what Inverlodge suggests - don't delay, get yourself checked out now. It may be nothing, but it could also even be symptomatic of something like a DVT.

    Good luck and it would be good to hear the outcome. regards TC

  • "until Sunday just gone, started getting chest pains and heavy arms etc"

    I think you need to be knocking on the A&E door or at least getting an emergency appointment with a GP not asking questions on here!

  • Ianp5uk I have been a&e and they checked heart did chest X-ray and bloods, ECG , they said all was fine and said it's probably MS related. So I went home but still the same symptoms but slightly worse by the next day, went gp and he looked up blood results from a&e and my INR was 1.7 the hospital failed to treat me.

You may also like...